MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC. NUVISC; AID, SURGICAL, VISCOELASTIC

ANIKA THERAPEUTICS, INC. NUVISC; AID, SURGICAL, VISCOELASTIC
Lot Number B160005A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial notification of event was (b)(6) 2016.Case was closed, but new information was received in (b)(6) causing the case to be reopened and an mdr generated.The new information was received on (b)(6) 2017.It was also stated by the reporter that the patient issue was resolved in a reasonable amount of time.This report was originally filed on (b)(6) 2017 on the test server.The account was approved and moved to the production server on (b)(6) 2017.I was informed to resubmit all previous files to the production server.Production account approval help desk ticket #(b)(4) notification of moving files to production account help desk ticket #(b)(4).Please find the original submission ((b)(6) 2017) from the test account attached.
 
Event or Problem Description
Initial report came in on (b)(6) 2016 as a voicemail: the voicemail stated; "we recently had a complaint about this product causing inflammation.I am calling to see how best to go about investigating this complaint." original case was closed, but new information was received on the (b)(6) 2017 informing us of a reportable event.New information: patient developed endophthalmitis.The condition was treated with an injection of unknown medication.Patient issue was reported to have resolved in a reasonable amount of time.

Brand Name
NUVISC
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC.
32 wiggins ave
bedford MA 01730
MDR Report Key6786470
Report Number3007093114-2017-00004
Device Sequence Number16294637
Product Code LZP
UDI-Device Identifier30886158020067
UDI-Public30886158020067
Combination Product (Y/N)N
PMA/510(K) Number
P000046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/30/2018
Device Lot NumberB160005A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2016
Initial Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;